Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 19, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 28, 2016, 5:33 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2016, 5:33 AM EST (10:33 UTC)
- Expired
- Feb 29, 2016, 3:54 AM EST
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
708 WHUS73 KAPX 281033 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 533 AM EST SUN FEB 28 2016 LHZ347-348-281845- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-160229T1500Z/ /O.NEW.KAPX.GL.W.0010.160229T1500Z-160302T0100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 533 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 8 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 8 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ344>346-281845- /O.NEW.KAPX.SC.Y.0019.160228T1033Z-160301T1000Z/ STURGEON POINT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 533 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-281845- /O.EXB.KAPX.SC.Y.0018.000000T0000Z-160301T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 533 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-281845- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-160301T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 533 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
642 WHUS73 KAPX 282107 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EST SUN FEB 28 2016 LHZ347-348-290515- /O.CAN.KAPX.SC.Y.0018.000000T0000Z-160229T1500Z/ /O.EXT.KAPX.GL.W.0010.160229T1500Z-160301T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 407 PM EST SUN FEB 28 2016 ...GALE WARNING NOW IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-290515- /O.UPG.KAPX.SC.Y.0018.000000T0000Z-160301T1000Z/ /O.EXB.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 407 PM EST SUN FEB 28 2016 ...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-290515- /O.EXT.KAPX.SC.Y.0019.000000T0000Z-160301T0200Z/ STURGEON POINT TO ALABASTER MI- 407 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ323-341-290515- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-160301T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 407 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-290515- /O.EXT.KAPX.SC.Y.0019.000000T0000Z-160301T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
144 WHUS73 KAPX 290258 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 958 PM EST SUN FEB 28 2016 LHZ347-348-291100- /O.CON.KAPX.GL.W.0010.160229T1500Z-160301T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 958 PM EST SUN FEB 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-291100- /O.CON.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 958 PM EST SUN FEB 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-291100- /O.CON.KAPX.SC.Y.0019.000000T0000Z-160301T0200Z/ STURGEON POINT TO ALABASTER MI- 958 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ323-341-291100- /O.CON.KAPX.SC.Y.0018.000000T0000Z-160301T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 958 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-291100- /O.CON.KAPX.SC.Y.0019.000000T0000Z-160301T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 958 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
541 WHUS73 KAPX 290854 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EST MON FEB 29 2016 LHZ347-348-291700- /O.UPG.KAPX.GL.W.0010.160229T1500Z-160301T0000Z/ /O.NEW.KAPX.SR.W.0001.160229T1500Z-160229T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 354 AM EST MON FEB 29 2016 ...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. $$ LHZ349-291700- /O.UPG.KAPX.SC.Y.0019.000000T0000Z-160301T0200Z/ /O.EXA.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ STURGEON POINT TO ALABASTER MI- 354 AM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LMZ323-341-291700- /O.UPG.KAPX.SC.Y.0018.000000T0000Z-160301T0000Z/ /O.EXA.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 354 AM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-291700- /O.UPG.KAPX.SC.Y.0019.000000T0000Z-160301T0000Z/ /O.EXA.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 AM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-291700- /O.CON.KAPX.GL.W.0010.160229T1200Z-160229T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 354 AM EST MON FEB 29 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 4:49 AM EST, 44 minutes earlier.
Area forecast discussion, Feb 28, 4:49 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EST SUN FEB 28 2016
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 445 AM EST SUN FEB 28 2016
HIGH IMPACT WEATHER...SNOW COVERED ROADWAYS AND LOWERED
VISIBILITIES NORTH LATER TODAY INTO THIS EVENING.
...TURNING COLDER WITH SNOW DROPPING IN FROM THE NORTH...
ON THE LATEST SURFACE WEATHER MAP OF INTEREST...996 MB LOW PRESSURE
WAS CENTERED ACROSS SOUTHERN MINNESOTA WITH A COLD FRONT EXTENDING
EASTWARD INTO NORTHERN MICHIGAN. SATELLITE IMAGERY AND SURFACE
OBSERVATIONS SHOWED INCREASING MID/HIGH CLOUDS MOVING IN FROM THE
WEST. APX RADAR SHOWED A FEW RETURNS JUST TO OUR NORTH ACROSS
SOUTHEAST ONTARIO. THE MAIN NEAR TERM FORECAST CONCERNS REVOLVE
AROUND THE DETAILS OF THE FRONT/AREA OF LOW PRESSURE MOVING ACROSS
THE REGION TODAY INTO THIS EVENING.
TODAY THROUGH THIS EVENING...CONTINUED TIGHT TEMPERATURE GRADIENT
ACROSS NORTHERN MICHIGAN WITH READINGS RANGING FROM ABOUT FREEZING
NEAR THE SOO TO THE MIDDLE 40S NEAR MANISTEE (WHICH IS HARD TO DO IN
LATE FEBRUARY). THIS LEAVES THE SURFACE FRONT SOMEWHERE JUST SOUTH
OF GAYLORD. THIS FRONT WILL STRUGGLE TO SAG SLOWLY SOUTHWARD TODAY
AS LOW PRESSURE SLIDES EASTWARD ALONG IT. F-GEN FORCING INCREASES
TODAY AND COMBINES WITH INCREASING MOISTURE FROM DEEPENING LOW
PRESSURE APPROACHING FROM OUR WEST. MODEL SOUNDINGS/CROSS SECTIONS
DEVELOP SNOW OR POSSIBLY EVEN A LITTLE DRIZZLE OR FREEZING DRIZZLE
ACROSS EASTERN UPPER THIS MORNING WITH PRECIPITATION SAGGING
SOUTHWARD THROUGH THE DAY. MEANWHILE...COLDER AIR WILL CONTINUE TO
OOZE IN FROM THE NORTH CHANGING OVER ANY MIX TO ALL SNOW THIS
MORNING UP THAT WAY. MEANWHILE ACROSS NORTHERN LOWER...A MIX OF RAIN
AND SNOW NORTH AND RAIN SOUTH WILL DEVELOP DURING THE AFTERNOON
HOURS AND CHANGE OVER TO ALL SNOW BEFORE ENDING LATER THIS EVENING.
MODEL CONSENSUS IS FOR QPF TO RANGE FROM ABOUT A QUARTER OF AN INCH
NORTH TO NEAR FIFTEEN HUNDREDTHS SOUTH. SO EXPECT SNOWFALL AMOUNTS
TO RANGE FROM BETWEEN 2 AND 3 INCHES ACROSS EASTERN UPPER TO AROUND
2 INCHES ACROSS FAR NORTHERN LOWER TO LITTLE TO NO ACCUMULATION
SOUTH. NO HEADLINES FORTHCOMING BUT A MENTION IN THE HAZARDOUS
WEATHER OUTLOOK TO COVER SNOW COVERED ROADWAYS/LOWERED VSBYS.
TONIGHT...LOW PRESSURE QUICKLY EXITS TO THE EAST. COLDER AIR
CONTINUES TO ADVECT IN THROUGH ABOUT MIDNIGHT...WITH OVER LAKE
INSTABILITY CLOSING IN ON THE CRUCIAL 13 C MARK (BUT LIKELY FALLING
JUST SHORT OF IT). THE FLOW WILL BE NORTHWEST BUT THEN BACK INTO THE
SOUTHWEST LATE WITH WARM ADVECTION SQUELCHING OVER LAKE INSTABILITY.
SO OVERALL ONLY SOME LAKE EFFECT FLURRIES ARE ANTICIPATED AT THIS
JUNCTURE.
&&
.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 445 AM EST SUN FEB 28 2016
SHORT TERM (MONDAY THROUGH TUESDAY NIGHT)
HIGH IMPACT WEATHER POTENTIAL: A QUICK SHOT OF SNOW MONDAY ACROSS
THE AREA. STILL WATCHING THE POTENTIAL FOR A MORE SUBSTANTIAL SYSTEM
DURING THE TUESDAY-TUESDAY NIGHT TIMEFRAME...BUT LATEST TRENDS
CONTINUE TO SEND THAT SYSTEM TO OUR SOUTH.
PATTERN SYNOPSIS/EXPECTED EVOLUTION:
UPPER LEVEL LONGWAVE TROUGHING CONTINUES ACROSS THE EASTERN TWO-
THIRDS OF THE CONUS...WITH SEVERAL SHORTWAVES OVER THE NEXT WEEK
PINWHEELING AROUND ITS BASE. STRONG RIDGING EVIDENT ACROSS THE
INTERMOUNTAIN WEST/WEST COAST WILL ULTIMATELY DAMPEN (AT LEAST
BRIEFLY) IN TIME THANKS TO MULTIPLE PIECES OF ENERGY MOVING ONSHORE
FROM THE PACIFIC OCEAN (THE MOST INFLUENTIAL ON MITIGATING THE RIDGE
WILL BE THE MAIN PLAYER FOR TUESDAY-TUESDAY NIGHT'S SYSTEM...WHICH
MENTIONED ABOVE CONTINUES TO TREND SOUTH).
HOT ON THE HEELS OF SUNDAY-SUNDAY NIGHT'S SYSTEM IS ANOTHER WAVE OF
ALBERTA ORIGIN SET TO DIVE INTO THE NORTHERN GREAT LAKES WITH COOLER
TEMPERATURES AND ANOTHER ROUND OF SNOWFALL. UNLIKE SUNDAY'S
SYSTEM...THIS ONE WILL BRING WITH IT A RATHER TIGHT THERMAL GRADIENT
...WHICH BECOMES DRAPED ACROSS THE SOUTHERN GREAT LAKES AS CANADIAN
AIR PUSHES IN BEHIND THE DEPARTING LOW MONDAY NIGHT. THAT BAROCLINIC
ZONE WILL SET THE STAGE FOR LOW PRESSURE TO TREK THROUGH THE OHIO
VALLEY. WHILE SOME UNCERTAINTIES STILL EXIST... TRENDS OVER THE LAST
24-36 HOURS SUGGEST A SOUTHERN TRACK IS MOST LIKELY...PERHAPS
MISSING NORTHERN MICHIGAN ALL TOGETHER.
DETAILS:
MONDAY...A SHORTWAVE OF CANADIAN ORIGIN DIVES SOUTHWARD INTO THE
GREAT LAKES DURING THE DAY...EXPECTED TO BRING ANOTHER ROUND (ALBEIT
BRIEF) OF LIGHT SNOW TO NORTHERN MICHIGAN...PERHAPS MIXED WITH RAIN
AS THERMAL PROFILES WOULD SUGGEST ACROSS EXTREME SOUTHERN AREAS OF
THE CWA. IT CERTAINLY DOESN'T LOOK LIKE A BIG SNOW MAKER BY ANY
MEANS...BUT WITH A NARROW CORRIDOR OF DEEPER MOISTURE AND FORCING...
EXPECTING A BAND OF LIGHT-MODERATE SNOW THAT TREKS FROM EASTERN
UPPER DURING THE MORNING THROUGH NORTHERN LOWER DURING THE LATE
MORNING - AFTERNOON HOURS. HAVE GENERALLY 1-2 INCHES NORTH OF M-32
INTO EASTERN UPPER WITH AMOUNTS TAPERING TO AROUND HALF AN INCH NEAR
M-55. GUSTY WINDS WILL BE A CONCERN AS WELL...ESPECIALLY FROM LATE
MORNING THROUGH MID-LATE AFTERNOON AS THE PRESSURE GRADIENT
TIGHTENS...RAISING CONCERN FOR AT LEAST A LITTLE BIT OF BLOWING SNOW
AND REDUCED VISIBILITY. MID-LEVEL MOISTURE AND ANY SYNOPTIC FORCING
SUPPORT QUICKLY DEPARTS MONDAY NIGHT AS THE SYSTEM QUICKLY MOVES
EAST...BUT WITH H8 TEMPS FALLING TO THE MINUS TEENS OVERNIGHT...WILL
CONTINUE WITH THE THOUGHT THAT AT LEAST A BIT OF NORTHWEST FLOW LAKE
EFFECT WILL CONTINUE IN EASTERN UPPER AND OVER PORTIONS OF NORTHWEST
LOWER (MOST LIKELY ALONG AND WEST OF US-131).
TUESDAY-TUESDAY NIGHT: DETAILS STILL REMAIN SOMEWHAT FOGGY DESPITE
THE ENVELOPE OF POSSIBLE SOLUTIONS GRADUALLY SHRINKING. THE ULTIMATE
OUTCOME HINGES ON THE INTERACTION AND POTENTIAL PHASING OF TWO
PIECES OF ENERGY. THE FIRST AND MOST INFLUENTIAL IS THE
AFOREMENTIONED ENERGY THAT MOVES INTO THE PACIFIC NORTHWEST MONDAY
MORNING BEFORE DIVING INTO THE INTERMOUNTAIN WEST AND EVENTUALLY
EJECTING TOWARD THE MIDWEST ON TUESDAY. THE SECOND IS A MUCH MORE
SUBTLE...BUT STILL EVIDENT SOUTHERN WAVE THAT EJECTS EASTWARD FROM
THE FOUR-CORNERS REGION JUST PRIOR TO WAVE NUMBER ONE'S ARRIVAL.
WHEN ALL IS SAID AND DONE...CONFIDENCE IS SLOWLY INCREASING IN A
MORE SOUTHERLY TRACK AS NEARLY ALL 00Z DETERMINISTIC RUNS HAVE TAKEN
THE LOW FROM SOUTHERN IL TO SOUTHERN OH (A FEW ENSEMBLE MEMBERS
STILL HAVE A SOMEWHAT MORE AMPLIFIED SOLUTION). WILL CONTINUE WITH A
CONSENSUS BLEND OF THE 00Z GFS/ECMWF/GGEM/NAM FOR POPS...LEAVING
CHANCE POPS ACROSS THE FAR SOUTHERN/SOUTHEASTERN ONE-THIRD TO ONE-
FOURTH OF THE CWA...TAPERING QUICKLY AS YOU HEAD NORTH. WILL BE
INTERESTING TO SEE IF THESE TRENDS HOLD THEIR COURSE ONCE THE WAVES
MAKE IT ONSHORE AND BECOME SAMPLED BY THE UPPER AIR NETWORK DURING
BOTH THE 00Z MONDAY AND 12Z MONDAY LAUNCHES.
&&
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 445 AM EST SUN FEB 28 2016
ASSUMING THE TUESDAY-TUESDAY NIGHT SYSTEM HOLDS ITS COURSE ON A MORE
SOUTHERLY SOLUTION...A GENERALLY QUIET EXTENDED LOOKS TO BE ON TAP.
THERE WILL CERTAINLY BE A FEW PERIODS FROM WEDNESDAY THROUGH
SATURDAY THAT END UP LITTERED WITH LAKE EFFECT SNOW POPS AS COOLER
AIR SURGES SOUTHWARD FROM CANADA ONCE AGAIN...BUT NOTHING SCREAMS
OUT TO BE A BIG SNOW MAKER AT THIS POINT. A NEW TREND (AND PERHAPS
SOMETHING TO KEEP ONE EYE ON OVER THE NEXT WEEK OR SO) THAT HAS
POPPED UP OVER THE LAST 24 HOURS OR SO ACROSS SOME GUIDANCE AND
ENSEMBLE MEMBERS IS TO DEVELOP ANOTHER PACIFIC ORIGINATED LOW
PRESSURE SYSTEM ACROSS THE CENTER OF THE COUNTRY DURING THE THURSDAY-
FRIDAY SYSTEM...BUT JUST AS THE UNCERTAINTIES EXIST FOR TUESDAY-
TUESDAY NIGHT...THEY EXIST TO A FURTHER EXTENT AT THAT TIME RANGE.
TEMPERATURES START OFF ON A COOLER THAN NORMAL NOTE...WITH HIGHS
RANGING FROM THE UPPER TEENS TO MIDDLE 20S WEDNESDAY AND THURSDAY
BEFORE MODERATING TOWARD NORMAL OR A FEW DEGREES ABOVE NORMAL AS WE
HEAD TOWARD THE VERY TAIL END OF THE EXTENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1205 AM EST SUN FEB 28 2016
CONDITIONS DETERIORATING PLN/APN OVERNIGHT...TVC/MBL LATE SUNDAY.
COLD FRONT MOVING INTO FAR NORTHERN LOWER MI...WILL REACH THE
M-32 OR EVEN M-72 CORRIDOR BY MORNING. CIGS ARE EXPECTED TO LOWER
SHARPLY BEHIND THE FRONT LATE OVERNIGHT...WITH SOME DZ/FZDZ
DEVELOPING. IFR CIGS EXPECTED AT PLN/APN LATE TONIGHT INTO SUNDAY.
BY LATE SUNDAY...LOW PRESSURE WILL MOVE EAST ALONG THE
FRONT...RESULTING IN RA/SN DEVELOPING LATE IN THE DAY. THIS WILL
CONTRIBUTE TO MVFR/IFR CONDITIONS AT ALL SITES.
E TO NE WINDS TODAY PLN/APN. AT TVC/MBL...INITIAL SW WINDS WILL
BECOME NW LATE.
&&
.MARINE...
ISSUED AT 445 AM EST SUN FEB 28 2016
COLD FRONT ACROSS FAR NORTHERN LOWER MICHIGAN WILL INCH
SLOWLY SOUTHWARD TODAY WHILE LOW PRESSURE MOVES ALONG THE FRONT
THROUGH TONIGHT. ANOTHER AREA OF LOW PRESSURE MOVES ACROSS THE
AREA MONDAY. THIS WILL ALL LEAD TO VARYING WINDS...WHICH WILL BE
GUSTY AT TIMES. EXPECT A FEW GALE FORCE GUSTS ACROSS PORTIONS OF
THE LAKE HURON NEARSHORE ZONES MONDAY. ELSEWHERE...SMALL CRAFT
ADVISORIES WILL BE POSTED THROUGH THE FORECAST PERIOD DUE TO THE
PERIODIC GUSTY WINDS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LHZ345-346-349.
GALE WARNING FROM 10 AM TO 8 PM EST MONDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
NEAR TERM...SULLIVAN
SHORT TERM...GILLEN
LONG TERM...GILLEN
AVIATION...JZ
MARINE...SULLIVANHazardous weather outlook, Feb 28, 5:05 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 505 AM EST SUN FEB 28 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291015- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 505 AM EST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. AREAS OF FREEZING DRIZZLE...MIXED WITH SNOW...ARE POSSIBLE FROM THE TIP OF THE MITT THROUGH THE STRAITS AND INTO PARTS OF EASTERN UPPER MICHIGAN THIS MORNING. ACCUMULATING SNOW IS EXPECTED ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON AND EVENING AND ACROSS PORTIONS OF FAR NORTHERN LOWER MICHIGAN LATER THIS AFTERNOON INTO EARLY TONIGHT. AREA ROADWAYS WILL LIKELY BECOME SNOW COVERED AND SLICK WITH LOWERED VISIBILITIES AT TIMES DUE TO MODERATE SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACCUMULATING SNOW IS LIKELY MONDAY AS ANOTHER ARCTIC FRONT SWEEPS ACROSS THE AREA. GUSTY WINDS MAY ACCOMPANY THIS SNOW...POSSIBLY CAUSING A BRIEF PERIOD OF REDUCED VISIBILITY. ANOTHER...POTENTIALLY STRONGER STORM SYSTEM...COULD IMPACT SOUTHERN PARTS OF THE AREA TUESDAY WITH SNOW. RECENT TRENDS CONTINUE TO TRACK THIS STORM BY TO THE SOUTH...BUT THERE IS STILL TIME FOR A SHIFT NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICING OR SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS/MG
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:33 AM EST | Gale Warning | APX | 35 hr | |
| Feb 28, 11:16 AM EST | Winter Weather Advisory | APX | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.